MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE TIBIAL INSERT - SIZE3 - 14 MM

MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE TIBIAL INSERT - SIZE3 - 14 MM
Model Number 02.09.0314H
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had primary left knee surgery on (b)(6) 2025.On (b)(6) 2025, the patient had pain due to an mcl injury.At about 1 year after the primary, the surgeon converted the patient from a sphere knee to a hinge knee by revising the tibial tray, insert and femoral component.The surgery was completed successfully.The hinge yoke screw was inserted using a manual medacta screwdriver and forced into place with a mallet instead of the prescribed 6 nm torque limiter.On (b)(6) 2026, the patient presented due to a gmk hinge yoke screw that had unscrewed, causing knee instability.The surgeon revised the liner, implanting a liner of the same size and screwed the yoke screw with the correct torque driver.No problems were detected on the other implants during the revision.
 
Additional Manufacturer Narrative
Preliminary analysis performed by r&d department: based on the available information, the yoke screw loosening appears to be related to a deviation from the recommended surgical technique.During the conversion from a sphere knee to a hinge knee, the hinge yoke screw was not tightened using the prescribed 6nm torque limiter, and therefore, the required torque may have not been achieved, resulting in insufficient preload.In addition, the screw was impacted with a mallet, which may have caused damage to the screw and/or housing threads, further compromising proper thread engagement.Insufficient tightening torque, possibly combined with thread damage, is considered the likely cause of the screw loosening.Batch review performed on (b)(6) 2026: lot 2343639: (b)(4) manufactured and released on 1-mar-2024.Expiration date: 2029-02-17.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Root cause: based on the available information, the mechanical cause of the yoke screw loosening is insufficient tightening torque, caused by the use of a manual screwdriver instead of the prescribed torque driver.The investigation did not identify any manufacturing-related issue or systemic deficiency.

Brand Name
GMK HINGE TOTAL KNEE SYSTEM
Common Device Name
GMK-HINGE TIBIAL INSERT - SIZE3 - 14 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24276573
Report Number3005180920-2026-00065
Device Sequence Number15595742
Product Code KRO
UDI-Device Identifier07630030825132
UDI-Public07630030825132
Combination Product (Y/N)N
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.09.0314H
Device Lot Number2343639
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite